Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 13, 2018, 2:09 PM CDT for 5 counties in Kansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 2:09 PM CDT (19:09 UTC)
- Expired
- Apr 13, 2018, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Geary County, KS, Lyon County, KS, Morris County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 21 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 2:57 PM CDT | HAIL 1 | 3 Nnw Council Grove, KS | PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -644 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995
WUUS53 KTOP 131909
SVRTOP
KSC061-111-127-161-197-132015-
/O.NEW.KTOP.SV.W.0003.180413T1909Z-180413T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
209 PM CDT FRI APR 13 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Southeastern Geary County in east central Kansas...
Southeastern Riley County in northeastern Kansas...
Morris County in east central Kansas...
Wabaunsee County in east central Kansas...
Northwestern Lyon County in east central Kansas...
* Until 315 PM CDT
* At 209 PM CDT, a severe thunderstorm was located 10 miles west of
Strong City, moving northeast at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council
Grove Lake and Volland.
This includes Interstate 70 between mile markers 311 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
3918 9656 3918 9655 3919 9652 3917 9652
3918 9648 3917 9647 3918 9646 3904 9595
3899 9595 3852 9644
TIME...MOT...LOC 1909Z 208DEG 47KT 3843 9672
HAIL...1.75IN
WIND...60MPH
$$
Baerg4 follow-up statements
006
WWUS53 KTOP 131912
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
212 PM CDT FRI APR 13 2018
KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
212 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...MORRIS...WABAUNSEE AND
NORTHWESTERN LYON COUNTIES...
At 212 PM CDT, a severe thunderstorm was located 9 miles northwest of
Strong City, moving northeast at 55 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council Grove
Lake and Volland.
This includes Interstate 70 between mile markers 311 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
3918 9656 3918 9655 3919 9652 3917 9652
3918 9648 3917 9647 3918 9646 3904 9595
3899 9595 3852 9644
TIME...MOT...LOC 1912Z 208DEG 47KT 3846 9670
HAIL...2.00IN
WIND...60MPH
$$
Baerg840
WWUS53 KTOP 131928
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
228 PM CDT FRI APR 13 2018
KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
228 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...MORRIS...WABAUNSEE AND
NORTHWESTERN LYON COUNTIES...
At 228 PM CDT, a severe thunderstorm was located near Council Grove
Lake, moving northeast at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Wilsey, Parkerville, Keene, Council Grove
Lake and Volland.
This includes Interstate 70 between mile markers 311 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for east central
Kansas.
LAT...LON 3852 9678 3921 9656 3920 9652 3920 9656
3918 9656 3918 9655 3919 9652 3917 9652
3918 9648 3917 9647 3918 9646 3904 9595
3899 9595 3852 9644
TIME...MOT...LOC 1928Z 208DEG 47KT 3865 9657
HAIL...1.50IN
WIND...60MPH
$$
Baerg880
WWUS53 KTOP 131952
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
252 PM CDT FRI APR 13 2018
KSC061-111-127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Riley-Morris-Wabaunsee-Lyon-
252 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...EASTERN MORRIS...
WABAUNSEE AND NORTHWESTERN LYON COUNTIES...
At 251 PM CDT, a severe thunderstorm was located over Council Grove,
moving northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Northeastern Manhattan, Council Grove, Alma, Eskridge, Alta Vista,
Dwight, McFarland, Paxico, Keene, Council Grove Lake and Volland.
This includes Interstate 70 between mile markers 312 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for east central
Kansas.
LAT...LON 3860 9664 3921 9656 3920 9652 3920 9656
3918 9656 3918 9655 3919 9652 3917 9652
3918 9648 3917 9647 3918 9646 3904 9595
3899 9595 3854 9646
TIME...MOT...LOC 1951Z 211DEG 41KT 3864 9650
HAIL...1.75IN
WIND...60MPH
$$
Baerg091
WWUS53 KTOP 132004
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
304 PM CDT FRI APR 13 2018
KSC061-111-132014-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Geary-Lyon-
304 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEARY AND
NORTHWESTERN LYON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for east central
Kansas.
LAT...LON 3872 9658 3887 9653 3887 9650 3895 9650
3917 9643 3904 9595 3899 9595 3874 9633
3874 9635 3872 9635 3867 9643
TIME...MOT...LOC 2004Z 208DEG 47KT 3879 9640
$$
KSC127-161-197-132015-
/O.CON.KTOP.SV.W.0003.000000T0000Z-180413T2015Z/
Riley-Morris-Wabaunsee-
304 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN RILEY...NORTHEASTERN MORRIS AND WABAUNSEE
COUNTIES...
At 304 PM CDT, a severe thunderstorm was located 6 miles southeast of
Alta Vista, moving northeast at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Alma, Alta Vista, McFarland, Paxico, Volland and Keene.
This includes Interstate 70 between mile markers 319 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for east central
Kansas.
LAT...LON 3872 9658 3887 9653 3887 9650 3895 9650
3917 9643 3904 9595 3899 9595 3874 9633
3874 9635 3872 9635 3867 9643
TIME...MOT...LOC 2004Z 208DEG 47KT 3879 9640
HAIL...1.50IN
WIND...60MPH
$$
BaergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 1:01 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 13, 1:01 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Topeka KS 101 PM CDT Fri Apr 13 2018 .MESOSCALE DISCUSSION... Issued at 101 PM CDT Fri Apr 13 2018 Visible satellite data indicate cumulus fields becoming increasingly agitated along the interface of partially modified Gulf moisture and a plume of 7-8 C/km lapse rates in the lowest 3 km above ground emanating from central KS. This initially shallow convective growth lies along a hybrid Pacific front/dryline extending northward through Morris County, eastern Geary County, and into eastern Marshall County. 992-mb low pressure analyzed along this boundary near the KS-NE state line will continue developing east-northeastward into mid-afternoon. The trailing boundary will continue to stall owing to decreasing 2-hour pressure rises on its higher-density side (rises decreasing from 2-4 mb to around 1 mb in the past 3 hours). A front-dryline intersection/triple point south of Wichita -- marked by a localized inflection in meso-beta-scale agitated-cumulus bands -- should develop north-northeastward in tandem with a lower- tropospheric speed maximum transiting northward per water vapor loops. This will impede eastward-mixing of the boundary that should serve as a focus for initial storm development. MLCIN continues to erode east of the boundary in response to modest insolation amid 61-63F surface dewpoints. 12-hour 500-mb height falls around 60 geopotential meters suggest that DCVA/adiabatic cooling will continue to mitigate capping aloft, and present indications are that deep convective development will blossom from the agitated cumulus around 1:30-3:00 PM. Initial cells will very quickly move north-northeast to northeast around 40-50 kt. Steep midlevel lapse rates supporting strong buoyancy amid 45-60 kt of effective shear will support mid-level mesocyclones capable of large hail -- potentially to baseball size. Effective SRH is somewhat modest, though locally backed surface winds east of the triple point/sub-synoptic low lifting north-northeastward will support a zone of locally higher SRH. This could be a focused zone of non-zero tornado potential later this afternoon. Storms will be fast-moving today. && .SHORT TERM...(Today and tonight) Issued at 405 AM CDT Fri Apr 13 2018 An intense upper level trough across the central Rockies will amplify into a closed low as it moves east into south central NE and north central KS by 12Z SAT. The core of a 70 KT jet will shift east across the CWA during the early to mid morning hours. The mixing this morning has been deep enough to transport some of the higher momentum air parcels towards the surface, which have caused gusts to be in the 42 to 52 MPH range early this morning across the western and southern counties of the CWA. The gusty winds across north central KS should decrease to under 30 KTS after 12Z. Therefore the wind advisory will expire at 12Z for the western counties of the CWA. The strong winds will continue south of I-70 across east central KS through the late morning hours as deeper mixing will cause wind gusts to continue in the 40 to 50 MPH range. Therefore I'll keep the wind advisory going for east central KS along and south of I-70 through 18Z. At 7Z a 987mb surface low was located just north of Russel, KS and will track east northeast into southeast NE by 21Z SAT. The core of an 80KT south-southwesterly H5 jet max will lift northeast through the day around the base of the upper level trough, north-northeast across eastern KS this afternoon. All numerical models show an instability axis developing ahead of the dryline across east central and northeast KS, with MLCAPEs of 1800-2500 J/KG. Most models show that there will be strong enough ascent and convergence along the dryline/Pacific front for thunderstorms to develop between 19Z to 21Z along or east of a Seneca to Emporia line. The 00Z NAM does not develop storms until after 21Z across the far eastern counties of the CWA. I'll discount the NAM model since the point forecast soundings show no CAP along the dry line at TOP by 21Z. The NAM/RAP/GFS models deepen a surface trough south-southwest into north central OK. The more south-southwesterly trough axis causes the surface winds to veer slightly to a 190 direction along and south of I-70 ahead of the dryline during the afternoon hours producing more of a straight line hodograph. Farther north across northeast KS and southeast NE where the wind direction backs to 160 degrees, the forecast hodographs have more curvature in the 0-1 KM layer. If the the NAM/RAP/GFS models are more accurate with the surface wind forecast, the initial storms that develop along the dryline may develop within an environment producing more cross-wise low-level horizontal vorticity. This would cause more storm splits and it may take longer for the right moving supercells to produce stronger low- level mesocyclones and possible tornadoes, may be only our far eastern row of counties may have a higher tornado threat with any right moving supercell. Since the mid level winds will be 70 KTS, storm motions will be over 50 MPH to the northeast. Any Left splits that survive may move more with a northerly component and would produce large hail if the anticyclonic mesocyclones become strong enough. Farther north across northeast KS, there will be more low- level curvature in the hodograph with 0-1KM SRH above 200 J/KG which will provide for more stream-wise horizontal vorticity advection and ingestion into developing storm updrafts. This will cause the storms to develop low-level mesocyclones faster and perhaps a few tornadoes across eastern Nemaha, Brown and Jackson counties. Supercells will also produce large hail and localized damaging wind gusts. The WRF solutions/3 KM NAM/HRRR solutions keep the winds slightly more backed ahead of the pressure trough axis and dryline with more low-level curvature in the hodograph which will allow developing thunderstorms updrafts to advect and ingest stream-wise low-level horizontal vorticity into the developing storm updrafts and quickly intensify low-level mesocyclones and possible tornadoes. The best chance for tornadic supercells will be from 19Z through 23Z along and east of US HWY 75. Stay tuned to further updates since the mesoscale forecasts will be very important through the afternoon hours to determine how far the dryline/pacific front will move, the time the CAP will weaken for thunderstorms to develop and the low-level wind fields which will determine the tornado potential for supercells that develop. Tonight, The surface trough/dryline will move east of the CWA by 00Z, thus any supercell thunderstorms will be rapidly moving northeast across western MO. As the upper low moves east towards southeast NE strong CAA will develop across central NE and western KS. A cold front will move southeast across the CWA during the early morning hours of Saturday. Wrap around moisture will move southeast behind the front and there will be stronger ascent for light rain to spread southeast across the CWA behind the front. As temperatures cool into the mid 30s across north central KS the vertical temperatures profiles will cool enough for a mix of rain and snow. Many model forecast sounding do not show saturation in mid levels of the atmosphere so there may be some question if there will be transition to snow by 12Z SAT. .LONG TERM...(Saturday through Thursday) Issued at 405 AM CDT Fri Apr 13 2018 A return of winter will highlight this weekend, with moderating temperatures and dry conditions by Tuesday. At the onset of the period Saturday morning, the upper low will be positioned over north central Kansas and south central Nebraska. This cutoff low meanders slowly northeastward over the next 36 hours, reaching central Iowa by 12Z Sunday and the northern Great Lakes by 12Z Monday. As a result of slow moving nature of the upper level features, the slowly-filling occluded surface cyclone reflection likewise slows and morphs into a complex barbell structure during the day on Saturday. CAA will be ongoing throughout the CWA early Saturday morning and temps will either remain steady state or fall throughout the day. An elongated deformation zone will arc from central Wisconsin through central Kansas on Saturday. Snow is likely throughout the main portion of the deeper moisture within the deformation zone, but the mid-level dry slot wraps northward into eastern Kansas and may begin to erode the eastern flank of the def zone. Because of this concern, did maintain a wintry mixture along the interface region of the dry slot and def zone, although forecast soundings from the NAM/GFS show that it would not take much moisture to enable ice nucleation. Therefore, confidence in freezing rain potential is far lower than the threat for accumulating snow. Due to slow storm motion, the def zone lingers over much of the area through the day. Kept high temps confined in the low to mid 30s in north central Kansas where the precipitation will be the heaviest and solar insolation minimized. With snow the predominant p-type in far north central Kansas, total snow accumulations of 1-2 inches are expected before the band weakens and shifts east. Areas east of Manhattan and south of I-70 will see minimal to no snow accumulation owing to warmer surface temps. Winds are the other main concern for Saturday. A strong wind signal has been present in all of the medium and long range guidance for several days. Strong differential CAA, juxtaposed with a tight pressure gradient and rapid pressure rises, will fuel a powerful northwesterly wind throughout the day on Saturday with the strongest winds in north central Kansas and south central Nebraska. GFS/NAM forecast soundings have winds of 45 to 55 kts within a very shallow boundary layer, which may very well be realized at the surface. The combination of strong winds and snowfall may lead to areas of reduced visibility in blowing snow. For this reason, have issued a winter weather advisory for far western areas of the CWA on Saturday and a wind advisory for the western half of the the CWA. The low finally begins to pull out of the region early Sunday morning with Canadian air spilling southward ahead of a 1030mb ridge axis. Lows on both Saturday and Sunday nights are forecast to fall into the low to mid 20s, dangerously cold temps for any sensitive vegetation that may have started to bloom in the recent warm spell. This cold snap will be short-lived with return flow setting in late Monday. Highs return to the 50s/60s on Monday and 70s for Tuesday as a longwave ridge builds into the western CONUS. A passing boundary on Tuesday night may drop temperatures back close to seasonal norms for midweek and bring a parting shot of showers and storms. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM CDT Fri Apr 13 2018 Southerly winds continue to gust between 35-40 kts and should continue to do so through much of the afternoon. Rapid thunderstorm development is expected between 19-20Z near or just east of MHK. Thunderstorm activity will push east of MHK 21Z and east of the Topeka terminals by 00Z. Winds will veer to the west as a cold front pushes through, but wind speeds should remain at 10-20kts through much of the overnight. Scattered rain showers and MVFR cigs are expected to overspread MHK by 08Z and the Topeka terminals by 12Z. Lower cigs are possible near the end of the period, although confidence is low at this time. && .FIRE WEATHER... Issued at 405 AM CDT Fri Apr 13 2018 The strong winds and low relative humidities during the afternoon hours along and just west of the surface dryline will cause extreme fire danger and a red flag warning has been issued from 12 noon through 7 PM for an area bounded from Emporia to Manhattan, then southwest to Abilene. The remainder of north central and east central will have a very high fire danger. Any outdoor burning today may turn into uncontrollable wild fires due to the strong winds, low RHs and dry fuels. && .CLIMATE... Issued at 340 PM CDT Thu Apr 12 2018 Record temperature information for Saturday, April 14: Location Record Lowest Minimum (Year) Record Lowest Maximum (Year) -------------------------------------------------------------------- Topeka 21F (1950) 39F (1928) Concordia 23F (1928) 42F (1983) Record temperature information for Sunday, April 15: Location Record Lowest Minimum (Year) Record Lowest Maximum (Year) --------------------------------------------------------------------- Topeka 25F (1928) 45F (1993) Concordia 22F (2014) 42F (1945) Record temperature information for Monday, April 16: Location Record Lowest Minimum (Year) -------------------------------------- Topeka 26F (1953) Concordia 25F (1953) && .TOP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 AM to 7 PM CDT Saturday for KSZ008-020-034. Wind Advisory from 7 AM to 7 PM CDT Saturday for KSZ008>010- 020>023-034>037. Wind Advisory until 6 PM CDT this evening for KSZ022-035>040- 054>056-058-059. Red Flag Warning until 7 PM CDT this evening for KSZ022-023- 035>038-054. && MESOSCALE...Cohen/Baerg/Drake/Hennecke SHORT TERM...Gargan LONG TERM...Skow AVIATION...Baerg FIRE WEATHER...Gargan CLIMATE...Wolters
Hazardous weather outlook, Apr 13, 9:30 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 930 AM CDT Fri Apr 13 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-141430- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 930 AM CDT Fri Apr 13 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. A Wind Advisory is in effect for portions of central and east central Kansas through 7 PM today, with wind gusts of 40 to 50 mph expected. With the combination of these strong winds and dry conditions, a Red Flag Warning is in effect for portions of central Kansas this afternoon. Strong to severe thunderstorms are expected to develop along and east of a line from Council Grove to Marysville by mid afternoon. These storms will move quickly to the northeast and exit the area this evening. Large hail, damaging winds, and even some tornadoes will be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory for mixed precipitation is in effect for portions of north central Kansas on Saturday. A Wind Advisory also is in effect for much of central and north central Kansas for Saturday. Temperatures Saturday night and Sunday night are expected to fall into the low to mid 20s, which maybe dangerous to any sensitive vegetation that has started blooming. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through early this evening. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Apr 13, 2:06 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Topeka KS 206 PM CDT FRI APR 13 2018 KSZ036>038-054-131945- Wabaunsee-Geary-Lyon-Morris- 206 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GEARY...EASTERN MORRIS...SOUTHWESTERN WABAUNSEE AND NORTHWESTERN LYON COUNTIES UNTIL 245 PM CDT... At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Cottonwood Falls, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Council Grove, Eskridge, Alta Vista, Dwight, Wilsey, Parkerville, Dunlap, Council Grove Lake and Volland. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3852 9680 3903 9653 3884 9607 3852 9642 TIME...MOT...LOC 1906Z 208DEG 47KT 3840 9675 Baerg
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:35 PM CDT | Wind Advisory | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Douglas and 11 more | 18 hr |
| Apr 13, 3:25 AM CDT | Winter Weather Advisory | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Morris and 5 more | 40 hr |
| Apr 13, 3:33 AM CDT | Wind Advisory | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Morris and 5 more | 39 hr |
| Apr 13, 3:55 AM CDT | Red Flag Warning | TOP | Dickinson, Geary, Lyon, Morris, Pottawatomie, Riley and 1 more | 15 hr |
| Apr 13, 2:06 PM CDT | Special Weather Statement | TOP | Morris | 39 min |
| Apr 13, 2:20 PM CDT | Special Weather Statement | TOP | Lyon | 40 min |
| Apr 13, 2:23 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 67 min |
| Apr 13, 2:48 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Pottawatomie, Riley, Wabaunsee | 42 min |
| Apr 13, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 55 min |
| Apr 13, 3:09 PM CDT | Severe Thunderstorm Warning | TOP | Morris, Pottawatomie, Shawnee, Wabaunsee | 36 min |
| Apr 13, 3:18 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 57 min |
| Apr 13, 3:31 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie, Shawnee | 44 min |
| Apr 13, 3:49 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 26 min |
| Apr 13, 4:01 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 59 min |
| Apr 13, 4:09 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 51 min |
| Apr 13, 4:10 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 65 min |
| Apr 13, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 34 min |
| Apr 13, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jefferson | 57 min |
| Apr 13, 4:32 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 58 min |
| Apr 13, 6:18 PM CDT | Special Weather Statement | TOP | Franklin | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.